Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I CANT CALM DOWN....... help plse.. crazychickuk

Posted by Sad Panda on May 27, 2004, at 10:27:36

In reply to Re: I CANT CALM DOWN....... help plse.., posted by crazychickuk on May 27, 2004, at 7:50:49

> No no to ssri's and no no to fluenxol i know for a fact it will raise my bp and hrt rate and i will freak over it and it will send me manic like the rest have.. i am gonna stick to my remeron 30mg a night and carry on taking my valium 2mg as needed sometimes obviousley i take upto 6mg in one go, i am sure my doctor will prescribe me more when i go back for my review which i will do in about 2 weeks, i suppose my manic eppisodes r just me being bubbly around people it could be because i am anxious... thankyou all for advice i much appreciate it, I am scared to take a beta blocka because i am afraid my heart will stop or i will have a panicky reaction to it like i did with trazadone, i am a little weary of it, BUT i have heared so many good things about it, its not the depressio nthat gets me its the anxious states i can come out of depression BUT not my panicky state... i have a constant heart rate of over 80 beats per min... when i am manic its anything between 90 and 120.... alot of people's heart beats upto 200 bpm so i shouldnt really worry.. BUT still i am scared to take a beat blocka... knowing me i will take it and get a panick attack that i cant breath or something.. or my heart rate will be n its 50's then i will be panicky... i will ofcourse have a chat with my doctor about taking it and get him to reasure me..
>
> Thankyou guys yall my best freinds
>
>

Hi Donna,

Fluanxol is an old style antipyschotic drug that is an Alpha-1 blocker like Trazodone & Prothiaden. Alpha-1 blockers cause your peripheral blood vessels to relax which causes your blood pressure to dive when you change from laying to sitting or from sitting to standing, this in turn causes your heart rate to raise(reflex tachycardia) but your blood pressure still stays low.

Beta blockers restrict blood to you muscles & periphery while lowering your heart rate & output, the net result is lower blood pressure, while at the same time an increase in blood getting to the brain which will relieve your panic. The derealization & out of body experience that severe panic suffers gets is cause by epinephrine being released by the brain causing an increase in heart rate & a diversion of blood away from your brain & to your arms & legs so you have maximum energy to run away from danger. Panic is your bodies natural reaction to danger gone haywire & beta blockers might be just as good as benzos for treating them.

Beta blockers are very safe drugs, people who have had heart attacks take them to prolong their life. My father-in-law takes them(Betaloc)to keep his heart in low gear ever since he had a major heart attack in 1988. He had another minor heart attack when he run out while away on a fishing trip, he has never let himself run out again.

If I were you I would try taking a half dose when everything is fine, I think you will find them to be OK. If it isn't, then you need to try a different one, but people don't really have any problems taking them.

Cheers,
Panda.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sad Panda thread:350428
URL: http://www.dr-bob.org/babble/20040527/msgs/351079.html